MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-16
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline pushwire broke.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left internal carotid artery (ica) with a max diameter of 3.5 mm and a 2.9 mm neck diameter.Landing zone: distal: 3.25 mm and proximal: 4.72 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The pru level was 70.The angiographic result post procedure showed a normal angio, with pipeline embolization of ica aneurysm.It was reported that normal pipeline deployment of a 4.75 x 16 mm device.Distal end was slightly lazy, but open.Upon pulling the pusher wire out of the catheter, the physician noticed that the distal end of the pusher wire (sleeves and lead wire) were broken off and stuck in the rhv.It was reported pushwire break occurred with the tip coil detached.The broken segment of the pushwire was removed from the patient.There was no friction or difficulty.The pipeline was implanted in the patient.It was reported this was a normal deployment, with no resheathing, issue did not occur until the pusher wire was being removed.Patient is doing well.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a balt ballast guide catheter, phenom 27 microcatheter, and stryker synchro 2 guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting the cause for the break was not determined, physician states there was no abnormal resistance.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pushwire and rhv valve were returned inside a sealed bio-hazard bag and a shipping box.No pipeline flex shield braid was returned with the pushwire as it was implanted in the patient.Damage location details: the tip coil and sleeves were stuck inside the rhv valve.The rhv valve was flushed with water to remove the tip coil and sleeves.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The pushwire appeared to be separated proximal to the dps sleeves.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The broken end was sent out for sem analysis.No other anomalies were observed.Testing/analysis: according to the sem results, the broken end failed via torsional overload.Conclusion: based on the returned device, the customer complaint was confirmed as the pushwire separated proximal to the dps sleeves.Per the sem results, the broken end failed via torsional overload.Additionally, from the damages seen on the hypotube (stretching) and pushwire (separating), it appears that high force was used.The customer reported that there was no friction or difficulty.In addition, the vessel tortuosity was moderate, ruling out vessel tortuosity as a potential cause.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18896305
Report Number2029214-2024-00423
Device Sequence Number18062959
Product Code OUT
UDI-Device Identifier00763000284619
UDI-Public00763000284619
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-16
Device Catalogue NumberPED2-475-16
Device Lot NumberB658692
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer03/14/2024
05/21/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/03/2024
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale